Page 2: Health Product InfoWatch – September 2017
New health product safety information
The following topics have been selected to raise awareness and, in some cases, to stimulate reporting of similar adverse reactions.
Product Monograph Updates
The following safety labelling updates, which were recently made to the Canadian product monograph, have been selected for your awareness. A complete list of safety labelling updates for brand name pharmaceutical drugs is available on Health Canada's Web site.
The risk of pancytopenia has been included in the Warnings and Precautions section of the Canadian product monograph for Keppra (levetiracetam). The risk of rhabdomyolysis/blood creatine phosphokinase increase has been included in the Post-Market Adverse Drug Reactions section.
Key messages for healthcare professionals:Footnote 1
- Cases of decreased blood cell counts (neutropenia, agranulocytosis, leucopenia, thrombocytopenia and pancytopenia) have been described in association with levetiracetam administration.
- Complete blood cell counts are advised in patients experiencing important weakness, pyrexia, recurrent infections or coagulation disorders.
- Cases of rhabdomyolysis and/or blood creatine phosphokinase increase have been reported in diverse patient populations. However, patients of Japanese origin may be at higher risk.
The risk of tooth discoloration has been included in the Precautions, Adverse Reactions (Post-Market Adverse Drug Reactions) and Symptoms and Treatment of Overdosage sections of the Canadian product monograph for Rifadin (rifampin).
Key messages for healthcare professionals:Footnote 2
- Rifadin and its metabolites may produce a discoloration (yellow, orange, red, brown) of the teeth, urine, feces, saliva, sputum, sweat and tears.
- Tooth discoloration may be permanent.
- In the event of an overdosage, the intensity of the discoloration may be proportional to the amount ingested.
Report a problem or mistake on this page
- Date modified: